Substitutions on two letters, cutting segments and their projections
Journal de Théorie des Nombres de Bordeaux, Tome 19 (2007) no. 2, pp. 523-545.

Dans cet article on considère la structure des projections des segments de coupure correspondant aux substitutions unimodulaires sur un alphabet binaire. On montre qu’une telle projection est un bloc de lettres si et seulement si la substitution est sturmienne. Une double application de ce procédé à une substitution de Christoffel donne la substitution originelle. On obtient ainsi une dualité sur l’ensemble des substitutions de Christoffel.

In this paper we study the structure of the projections of the finite cutting segments corresponding to unimodular substitutions over a two-letter alphabet. We show that such a projection is a block of letters if and only if the substitution is Sturmian. Applying the procedure of projecting the cutting segments corresponding to a Christoffel substitution twice results in the original substitution. This induces a duality on the set of Christoffel substitutions.

Reçu le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.600
@article{JTNB_2007__19_2_523_0,
     author = {Sierk W. Rosema},
     title = {Substitutions on two letters, cutting segments and their projections},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {523--545},
     publisher = {Universit\'e Bordeaux 1},
     volume = {19},
     number = {2},
     year = {2007},
     doi = {10.5802/jtnb.600},
     zbl = {pre05302788},
     mrnumber = {2394900},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.600/}
}
TY  - JOUR
AU  - Sierk W. Rosema
TI  - Substitutions on two letters, cutting segments and their projections
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2007
DA  - 2007///
SP  - 523
EP  - 545
VL  - 19
IS  - 2
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.600/
UR  - https://zbmath.org/?q=an%3Apre05302788
UR  - https://www.ams.org/mathscinet-getitem?mr=2394900
UR  - https://doi.org/10.5802/jtnb.600
DO  - 10.5802/jtnb.600
LA  - en
ID  - JTNB_2007__19_2_523_0
ER  - 
Sierk W. Rosema. Substitutions on two letters, cutting segments and their projections. Journal de Théorie des Nombres de Bordeaux, Tome 19 (2007) no. 2, pp. 523-545. doi : 10.5802/jtnb.600. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.600/

[1] J. Berstel, A. de Luca, Sturmian words, Lyndon words and trees. Theoret. Comput. Sci. 178 (1997), 171–203. | MR 1453849 | Zbl 0901.68155

[2] E. B. Christoffel, Observatio arithmetica. Math. Ann. 6 (1875), 145–152.

[3] C. Fuchs, R. Tijdeman, Substitutions, abstract number systems and the space filling property. Ann. Inst. Fourier (Grenoble) 56 (2006), 2345–2389. | Numdam | MR 2290784 | Zbl pre05176572

[4] M. Lothaire, Combinatorics on Words. Cambridge University Press, 1983. | MR 675953 | Zbl 0874.20040

[5] M. Lothaire, Algebraic Combinatorics on Words. Cambridge University Press, 2002. | MR 1905123 | Zbl 1001.68093

[6] M. Morse, G. A. Hedlund, Symbolic Dynamics. Amer. J. Math. 60 (1938), 815–866. | MR 1507944

[7] M. Morse, G. A. Hedlund, Symbolic Dynamics II: Sturmian trajectories. Amer. J. Math. 62 (1940), 1–42. | MR 745

[8] N. Pytheas Fogg, Substitutions in Dynamics, Arithmetics and Combinatorics. Springer, 2002. | MR 1970385

[9] G. Rauzy, Nombres algébriques et substitutions. Bull. Soc. Math. France 110 (1982), 147–178. | Numdam | MR 667748 | Zbl 0522.10032

[10] G. Richomme, Test-words for Sturmian morphisms. Bull. Belg. Math. Soc. 6 (1999), 481–489. | MR 1732884

[11] G. Richomme, Lyndon morphisms. Bull. Belg. Math. Soc. 10 (2003), 761–785. | MR 2073025 | Zbl 1101.68075

[12] S. W. Rosema, R. Tijdeman, The tribonacci substitution. Integers: Electron. J. Combin. Number Th. 5(3) (2005), A13. | MR 2191759 | Zbl 1099.11004

[13] P. Séébold, Fibonacci morphisms and Sturmian words. Theoret. Comput. Sci. 195 (1991), 91–109. | MR 1131075 | Zbl 0981.68104

[14] C. Series, The geometry of Markoff numbers. Math. Intelligencer 7, no. 3 (1985), 20–29. | MR 795536 | Zbl 0566.10024

Cité par Sources :